Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 321, NWS Shreveport, LA

December 19, 20127 counties in Arkansas; Bowie County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Dec 19, 2012, 11:57 PM CST for 7 counties in Arkansas; Bowie County, Texas. It was in force for 63 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 19, 2012, 11:57 PM CST (05:57 UTC)
Expired
Dec 20, 2012, 1:00 AM CST
In force
63 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Bowie County, TX

The radar

The Shreveport radar (KSHV), 138 km from the middle of the area, began a volume at 05:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 19, 11:57 PM CSTTSTM WND GST 59Texarkana, AR51 KNOT GUST REPORTED AT THE KTXK ASOS.
Dec 20, 12:00 AM CSTTSTM WND DMGTexarkana, ARROOF OR STRUCTURAL DAMAGE REPORTED IN TEXARKANA ARKANSAS.
Dec 20, 12:20 AM CSTTSTM WND DMGHope, ARTREES AND POWER LINES DOWN COUNTY WIDE.
Dec 20, 12:30 AM CSTTSTM WND DMG4 N Prescott, ARTREE REPORTED DOWN ACROSS INTERSTATE 30 AT MILE MARKER 48.
Dec 20, 12:30 AM CSTTSTM WND DMG6 S Hope, ARTREES DOWN ON HIGHWAY 29...BLOCKING TRAFFIC WHILE CREWS ARE REMOVING THEM.
Dec 20, 12:35 AM CSTTSTM WND DMG6 E Prescott, ARROOF BLOWN OFF HOUSE.
Dec 20, 12:40 AM CSTTSTM WND DMGStamps, ARTREE DOWN ON CAR
Dec 20, 12:55 AM CSTTSTM WND DMG5 Wsw Waldo, ARFEW TREES REPORTED DOWN ALONG HIGHWAY 344 NEAR MOUNT VERNON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 19, 7:36 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 6.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2012-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 237 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2012-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 385 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
237 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
943 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
385 m²/s²
0-3 km storm-relative helicity
445 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

246 
WUUS54 KSHV 200557
SVRSHV
ARC027-057-061-073-081-091-099-TXC037-200700-
/O.NEW.KSHV.SV.W.0321.121220T0557Z-121220T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1157 PM CST WED DEC 19 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BOWIE COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...WAKE VILLAGE...TEXARKANA...
  NORTHERN COLUMBIA COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITIES OF...WALDO...MCNEIL...
  HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITY OF HOPE...
  SOUTHEASTERN HOWARD COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITY OF NASHVILLE...
  NORTHEASTERN LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITIES OF...STAMPS...LEWISVILLE...
  SOUTHEASTERN LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...
  NORTHERN MILLER COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITY OF TEXARKANA...
  NEVADA COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITY OF PRESCOTT...

* UNTIL 100 AM CST

* AT 1156 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 15 MILES NORTHEAST OF CORINTH TO 8 MILES NORTH OF FULTON TO 12
  MILES SOUTH OF WAKE VILLAGE...MOVING EAST AT 55 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
SEVERAL COUNTIES WEST OF THE CURRENT SQUALL LINE POSITION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3401 9381 3395 9352 3396 9337 3390 9329
      3384 9328 3382 9315 3378 9310 3339 9311
      3338 9298 3330 9299 3331 9411 3330 9415
      3331 9417 3329 9426 3374 9392 3408 9382
TIME...MOT...LOC 0556Z 276DEG 48KT 3422 9365 3372 9379
          3326 9415

$$

13
1 follow-up statement
697 
WWUS54 KSHV 200635
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1235 AM CST THU DEC 20 2012

ARC061-081-TXC037-200644-
/O.CAN.KSHV.SV.W.0321.000000T0000Z-121220T0700Z/
HOWARD AR-LITTLE RIVER AR-BOWIE TX-
1235 AM CST THU DEC 20 2012

...THE SEVERE THUNDERSTORM WARNING FOR BOWIE...LITTLE RIVER AND
HOWARD COUNTIES IS CANCELLED...

LAT...LON 3362 9370 3395 9352 3396 9337 3390 9329
      3384 9328 3382 9315 3378 9310 3339 9311
      3338 9298 3330 9299 3331 9396
TIME...MOT...LOC 0634Z 276DEG 48KT 3389 9327 3359 9335
          3330 9362

$$

ARC027-057-073-091-099-200700-
/O.CON.KSHV.SV.W.0321.000000T0000Z-121220T0700Z/
COLUMBIA AR-HEMPSTEAD AR-LAFAYETTE AR-MILLER AR-NEVADA AR-
1235 AM CST THU DEC 20 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CST
FOR NEVADA...MILLER...LAFAYETTE...HEMPSTEAD AND COLUMBIA COUNTIES...

AT 1234 AM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BOUGHTON TO BODCAW TO SPIRIT
LAKE...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF PRESCOTT
TO 12 MILES SOUTHEAST OF HOPE TO 7 MILES SOUTHWEST OF LEWISVILLE...
MOVING EAST AT 55 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LINE OF STORMS HAS A HISTORY OF PRODUCING WIDESPREAD WIND 
DAMAGE ACROSS SEVERAL COUNTIES WEST OF THE CURRENT SQUALL LINE 
POSITION. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&

LAT...LON 3362 9370 3395 9352 3396 9337 3390 9329
      3384 9328 3382 9315 3378 9310 3339 9311
      3338 9298 3330 9299 3331 9396
TIME...MOT...LOC 0634Z 276DEG 48KT 3389 9327 3359 9335
          3330 9362

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 19, 10:26 PM CST, 1 hour 31 minutes earlier.

Area forecast discussion, Dec 19, 10:26 PM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1026 PM CST WED DEC 19 2012

.DISCUSSION...
68 MPH WIND GUST AT KAUFMAN CO JUST TO OUR WEST WITH A SEVERE
THUNDERSTORM WATCH NOW PINNED UNDER THE TORNADO WATCH THAT GOES AN
EXTRA HOUR UNTIL 3 A.M. FOR MUCH OF NORTHEAST TEXAS. OUR RADAR IS
SHOWING A SOLID LINE EXTENDING NOW FROM NEAR MENA AR...TO SLIM AND
SHERWOOD OK...TO PARIS...TO SULPHUR SPRINGS...CANTON...CORSICANA
AND ABOUT MEXIA. EASTWARD MOVEMENT OF THE LINE IS 40 MPH WITH
STORMS MOVING FASTER ALONG THE LINE TO THE NORTHEAST. TERRAIN
INDUCED BOWS WILL OCCUR ALONG THE LINE INTO MUCH OF THE NIGHT.
DAMAGING WINDS ARE STILL THE PRIMARY THREAT WITH ISOLATED HAIL AND
TORNADOES AS WELL. THE LINE OF STRONG/SEVERE THUNDERSTORMS WILL
BE NEAR LONGVIEW BY MIDNIGHT AND SHREVEPORT BY 0100 OR 0130 A.M.
STAY TUNED OVERNIGHT. THE COLD FRONT IS STARTING TO CATCH UP TO
THE DRY LINE AND WILL CONTINUE WITH GOOD FORCING ALL NIGHT AND
PERHAPS PAST DAYBREAK TOO OVER OUR SE CORNER. GET READY WINTER IS
COMING BACK A DAY EARLY. THE WINTER SOLSTICE WILL OCCUR AT 5:12
A.M. LST ON FRIDAY MORNING. /24/

&&

.PREV DISCUSSION... /ISSUED 832 PM CST WED DEC 19 2012/

DISCUSSION...
DRY GETTING AN EARLY START AND FARTHER WEST TO BOOT WITH A LINE OF
THUNDERSTORMS STRETCHING ACROSS SOUTHEAST OKLAHOMA AND NORTH TEXAS.
THE COLD FRONT IS LAGGING THE DRY LINE BY SEVERAL COUNTIES BUT
SHOULD BE THROUGH MUCH OF OUR AREA BY DAYBREAK. A TORNADO WATCH
HAS BEEN ISSUED GENERALLY ALONG AND NORTH OF I-30 OF NE TX AND SW
AR UNTIL 2 AM. ADDITIONAL COUNTIES MAY BE UNDER THE GUN BY
MIDNIGHT WITH THE PROSPECT FOR AT LEAST ONE MORE...SOUTHWARD
EXTENDING WATCH DURING THE OVERNIGHT HOURS. CHECK YOUR NOAA
WEATHER RADIOS FOR WX RADIO ON SWITCH NEAR THE ANTENNA...WALL PLUG
INS AND BATTERY BACKUP BEFORE RETIRING TO BE ALERTED TO AN
ADDITIONAL WATCH OR ISOLATED WARNINGS THAT MAY OCCUR DURING THE
OVERNIGHT HOURS. THE WATER VAPOR SHOWS A VIGOROUS UPPER LOW OVER
THE TX/OK PANHANDLES MOVING TO THE SOUTHEASTWARD IN THE WAKE OF
THE COLD FRONT. SNOW IS FALLING OVER THE TX PANHANDLE AT MORE THAN
A COUPLE OF SITES WITH 20S AND 30S RACING SOUTHEAST.

WE HAVE MADE SOME CHANGES TO HOURLY TEMPS...BUT NOT OVERNIGHT
LOWS. SFC WINDS LOOK GOOD AND SKY AND WEATHER/POPS HAVE BEEN
UPDATED TO REFLECT OUR CURRENT SCENARIO. OUR SOUNDING SHOWED A
DECENT CAP AT 7KFT...BUT FWD/S ASCENT HAS SHOWN DECENT EROSION AND
OURS WILL TOO BY MIDNIGHT. LOTS OF DUST BLOWING ACROSS TEXAS
BETWEEN THE DRY LINE AND THE FRONT SO LOOK FOR A DIRTY RESIDUE
REMAINING ON SURFACES TOMORROW AS THE COLD AIR DRIES UP THE RAIN
DROPS AND LEAVES BEHIND THE DUST NUCLEI. /24/

AVIATION...
VERY ACTIVE WEATHER EXPECTED ACROSS THE TERMINALS OVER THE NEXT 24
HOURS. CONVECTIVE LINE OF THUNDERSTORMS IN ASSOCIATION WITH A
PREFRONTAL TROUGH/DRY LINE ACROSS NORTH CENTRAL TEXAS AND SOUTHEAST
OKLAHOMA CONTINUES TO JELL OUT AHEAD OF A STRONG COLD FRONT ACROSS
CENTRAL OKLAHOMA INTO WEST CENTRAL TEXAS. THIS LINE OF CONVECTION
WILL LIKELY CONTINUE MOVING TO THE EAST NORTHEAST THIS EVENING
BEFORE THE COLD FRONT CATCHES THE DRYLINE AND A LINEAR LINE OF
STRONG TO SEVERE THUNDERSTORMS MOVE THROUGH THE TERMINAL LOCATIONS
DURING THE NIGHT.

CEILINGS ARE VFR FOR NOW EXCEPT AT THE LFK TERMINAL WHERE MVFR
CEILINGS HAVE DEVELOPED.  OVER THE NEXT FEW HOURS...EXPECT CEILINGS
TO GRADUALLY LOWER TO MVFR ACROSS MOST LOCATIONS AHEAD OF THE
EVENTUAL SQUALL LINE. A BRIEF WINDOW OF TSRA IS EXPECTED AT EACH
TERMINAL THROUGHOUT THE NIGHT...FOLLOWED QUICKLY BY VFR CONDITIONS
AND A DRASTIC WIND CHANGE IN BOTH SPEED AND DIRECTION.

CONVECTION SHOULD BE THROUGH EVEN OUR EASTERN MOST TERMINALS ELD/MLU
BY 12Z THU WITH WEST TO NORTHWEST WINDS SUSTAINED AT 20-25KTS WITH
GUSTS TO 35KTS POSSIBLE AT LEAST DURING THE MORNING HOURS THURSDAY.

/13/

PREV DISCUSSION... /ISSUED 316 PM CST WED DEC 19 2012/

DISCUSSION...

WELL...FIRST THINGS FIRST...EVEN WITH CLOUDS IN PLACE ACROSS THE
AREA TEMPERATURES MANAGED TO CLIMB TO AS MUCH AS 20 DEGREES ABOVE
NORMAL FOR THIS TIME OF YEAR. THIS SURFACE HEATING MAY HELP
DESTABILIZE THE ATMOSPHERE AS THE APPROACHING UPPER LEVEL TROUGH
MOVES EVER CLOSER TO THE REGION FROM THE NORTHWEST. CURRENT POSITION
OF THE TROUGH IS JUST TO THE EAST OF THE FOUR CORNERS. THE
SURFACE LOW IN ADVANCE OF THE SYSTEM IS CURRENTLY TRAVERSING THE
TEXAS PANHANDLE. FROM THERE IT WILL MOVE EAST NORTHEAST TOWARD
SPRINGFIELD MISSOURI. AS IT DOES SO...IT WILL DRAG A COLD FRONT
ALONG WITH IT. LATEST MODEL DATA SUGGESTS THAT IT WILL TAKE THE
FRONT A BIT LONGER TO ENTER THE AREA...SO HAVE EXTENDED POPS A
LITTLE FURTHER WEST AND HAVE KEPT POPS IN THE FORECAST A BIT LONGER
FOR AREAS EAST OF SHREVEPORT. EXPECT SHOWERS/STORMS TO INITIATE
SHORTLY BEFORE MIDNIGHT FROM A ROUGHLY FORT SMITH ARKANSAS TO A
SULPHUR SPRINGS TEXAS LINE. THIS LINE SHOULD MAKE IT TO A
NACOGDOCHES TEXAS TO SHREVEPORT LOUISIANA LINE AROUND 3 AM CST.
FROM THERE...IT WILL MOVE EASTWARD AND BE THROUGH FAR EASTERN
AREAS...INCLUDING MONROE SHORTLY AFTER SUNRISE.

SEVERE WEATHER THREAT STILL EXISTS...AS THE STORM PREDICTION
CENTER HAS EXPANDED THE SLIGHT RISK AREA WESTWARD. THE TIMING OF
THE SEVERE THREAT WILL BE HIGHLY DEPENDENT UPON THE POSITION OF
THE FRONT...AS THE GREATEST THREAT FOR SEVERE WEATHER WILL BE
CONFINED TO JUST AHEAD AND ALONG THE FRONT ITSELF. THIS WILL BE THE
LOCATION FOR THE BEST LIFT...SHEAR AND HELICITY. MANY INSTABILITY
VALUES ARE NOT PAINTING THIS TO BE A BIG EVENT...BUT AREAS ALONG
THE FRONT MAY BECOME UNSTABLE ENOUGH FOR THE
POSSIBILITY OF ISOLATED TORNADOES AND STRONG WINDS. THESE AREAS
ARE GENERALLY TO THE NORTHWEST OF SHREVEPORT. THE THREAT WILL
THEN TRANSITION SOUTHEASTWARD AS MORE OF A LINE OF STORMS
DEVELOPS. SO...AREAS EAST OF SHREVEPORT ARE NOT OUT OF THE
WOODS...BUT SHOULD BE LOOKING AT MORE OF A DAMAGING WIND THREAT.
CAUTION SHOULD ALSO BE TAKEN...AS THIS WILL BE A NIGHTTIME SEVERE
WEATHER EVENT...WHICH IS ALWAYS A CAUSE FOR CONCERN.

AFTER THE PASSAGE OF THE COLD FRONT DURING THE OVERNIGHT THROUGH
EARLY MORNING HOURS...STRONG NORTHWEST WINDS ASSOCIATED WITH THE
UPPER LEVEL AND SURFACE LOW RETREATING TO THE NORTHEAST WILL BEGIN
TO DEVELOP ACROSS THE FORECAST AREA. THESE NORTHWEST WINDS ARE
EXPECTED TO BE IN EXCESS OF 15 TO 25 MPH...WITH FREQUENT GUSTS
OVER 30 THROUGHOUT MOST OF THE DAY. WINDS SHOULD SLACK OFF BY
00Z...AS THE SYSTEM PUTS SOME DISTANCE BETWEEN ITSELF AND THE FOUR
STATE AREA. HAVE GONE WITH A LAKE WIND ADVISORY FOR THE WHOLE AREA
STARTING AT MIDNIGHT. WINDS LOOK LIKE THEY WILL STAY JUST BELOW
WIND ADVISORY CRITERIA OF 30 TO 40 MPH SUSTAINED.

AFTER THE AREA DEALS WITH THE WINDS ON THURSDAY...A QUIET FEW DAYS
OF WEATHER WILL RETURN. A SLOW WARMING TREND WILL BEGIN AS
WELL...AS SOUTHERLY FLOW RETURNS TO THE AREA BY THE LATER HALF OF
THE WEEKEND. THIS WILL PROVIDE SLIGHT RAIN CHANCES TO THE AREA.
ALSO...JUST AFTER CHRISTMAS...SEVERAL MODELS ARE AGREEING TO THE
FACT THAT A LARGE STORM SYSTEM WILL APPROACH THE AREA FROM THE
WEST. BOTH THE GFS AND THE EURO ARE ADVERTISING A STRONG SURFACE
LOW DEVELOPING ALONG THE NORTHERN GULF COAST AND TRACKING
NORTHEAST. RAIN CHANCES APPEAR PROMISING AND A LARGE AMOUNT OF
COLD AIR COULD MOVE INTO THE AREA FROM THE NORTHWEST. THE THREAT
FOR WINTRY WEATHER IS NOT PROMISING AT THIS TIME...BUT BRIEF
FROZEN PRECIPITATION COULD BE POSSIBLE ACROSS THE HILLY AREAS OF
SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. ALOT CAN CHANGE WITH
THIS OVER THE NEXT 7-8 DAYS...SO DONT GET YOUR HOPES UP YET...BUT STAY
TUNED. /20/

AVIATION...

STRONG UPPER LVL TROUGH...SLOWLY MOVG EAST TOWARDS TX
PANHANDLE...ALLOWING MORE TIME FOR MOISTURE TO ADVECT BACK INTO
AREA. SOUTH WINDS HAVE INCREASED ACROSS NE TX TO 15 TO 20
KTS...WITH FQT GUSTS OVER 25 KTS. CIGS ACROSS ENTIRE CWA IN LOW
VFR CAT...WITH ONLY VERY OCNL DIPS TO HIGH MVFR. SFC FRONT MOVING
MOVG THRU EASTERN TX PANHANDLE. NO REAL CONVECTION ATTM...EITHER
ALONG FRONT OR ALONG PREFRONTAL TROUGH EXTENDING FROM FTW TO FSM.
LOW LVL SHEAR PRIMED FOR ROTATING STORMS AND LAPSE RATES BECMG SFC
BASED. SUFFICIENT MOISTURE IN MID LVLS LIMITING FACTOR...WITH
LITTLE CONVECTION EXPECTED UNTIL AFTER 00Z THU. THIS ACTIVITY WILL
LIKELY REMAIN ISOLD...AND WILL LEAVE MUCH OF AREA TERMINALS IN
VCNTY TSTMS THIS EVENING. FURTHER EAST NEAR KMLU AND KELD WHERE
MOISTURE CONVERGENCE COMING TOGETHER...HAVE ALSO INCLUDED TEMPO
TSTMS WITH HEAVY RAIN. MAINLY IN THE 02-08Z TIME FRAME WILL HAVE
STG UPDRAFTS AND CONTAIN A HIGH POTENTIAL FOR STG TO DAMAGING WIND
GUSTS. COLD FRONT WILL REACH KTYR...KGGG...KLFK...KTXK...AND KSHV
BTWN 06-09Z THUR...AND QUICKLY THRU KELD AND KMLU AOA 12Z. WEST
WINDS BECMG NW 20 TO 25 KTS WITH GUSTS OVER 35 KTS CAN BE EXPECTED
WITH FROPA...ALONG WITH QUICK TRANSITION TO VFR SKC. /07/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  49  55  29  60  33 /  60  10   0   0   0
MLU  50  56  29  55  29 /  60  20   0   0   0
DEQ  42  49  21  57  25 /  70  10   0   0   0
TXK  45  53  28  57  33 /  70  10   0   0   0
ELD  48  55  26  56  30 /  60  10   0   0   0
TYR  42  51  26  58  34 /  70  10   0   0   0
GGG  47  55  26  61  31 /  50  10   0   0   0
LFK  49  56  27  62  32 /  50  10   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 6 PM CST THURSDAY FOR THE FOLLOWING
     ZONES: ARZ070-071.

     LAKE WIND ADVISORY UNTIL 6 PM CST THURSDAY FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-072-073.

LA...LAKE WIND ADVISORY UNTIL 6 PM CST THURSDAY FOR THE FOLLOWING
     ZONES: LAZ001-002-010.

     LAKE WIND ADVISORY UNTIL 6 PM CST THURSDAY FOR THE FOLLOWING
     ZONES: LAZ003>006-011>014-017>022.

OK...LAKE WIND ADVISORY UNTIL 6 PM CST THURSDAY FOR THE FOLLOWING
     ZONES: OKZ077.

TX...LAKE WIND ADVISORY UNTIL 6 PM CST THURSDAY FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165-166.

     LAKE WIND ADVISORY UNTIL 6 PM CST THURSDAY FOR THE FOLLOWING
     ZONES: TXZ167.

&&

24
Hazardous weather outlook, Dec 19, 11:22 AM CST, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1122 AM CST WED DEC 19 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-201200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1122 AM CST WED DEC 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST
LOUISIANA...SOUTHEAST OKLAHOMA...EAST AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A POWERFUL UPPER LEVEL STORM SYSTEM IS FORECAST TO TRACK ACROSS
THE CENTRAL PLAINS...GENERALLY ALONG A PATH FROM COLORADO TO
MISSOURI OVER THE NEXT 18 TO 24 HOURS. AT THE SURFACE...A
STRENGTHENING LOW PRESSURE SYSTEM WILL TRACK FROM OKLAHOMA
NORTHEASTWARD TOWARD MISSOURI. EXTENDING TO THE SOUTH WILL BE A
STRONG COLD FRONT. AS THIS COLD FRONT PASSES THROUGH THE AREA
DURING THE LATE EVENING THROUGH TOMORROW MORNING...STRONG TO
OCCASIONALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE.

THE INITIAL THREAT APPEARS TO BE STRONG WIND GUSTS AND ISOLATED
TORNADOES. AS THE FRONT MOVES OVER THE AREA FROM WEST TO
EAST...THE INDIVIDUAL STORMS SHOULD MERGE...LEADING TO A SOLID OR
SLIGHTLY BROKEN LINE OF STORMS. THE MAIN THREAT WHEN THIS OCCURS
WOULD BE DAMAGING WINDS. THE SEVERE WEATHER THREAT SHOULD COME TO AN END
BY 7 AM CST THURSDAY FOR THE ENTIRE AREA. THEN...STRONG NORTHWEST
WINDS OF 15 TO 25 MPH...WITH GUSTS GREATER THAN 30 MPH WILL BE
COMMON ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

ANOTHER STORM SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS BACK TO
THE REGION BY EARLY NEXT WEEK. HOWEVER...HAZARDOUS WEATHER IS NOT
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

20

In the hours before

Local storm report, Dec 19, 11:31 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1131 PM CST WED DEC 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     TSTM WND DMG     2 S MOUNT PLEASANT      33.14N 94.98W
12/19/2012                   TITUS              TX   EMERGENCY MNGR

            TREE DOWN ON HOUSE.

&&

ASTEVENS
Local storm report, Dec 19, 11:37 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1137 PM CST WED DEC 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     TSTM WND DMG     BIG SANDY               32.59N 95.11W
12/19/2012                   UPSHUR             TX   LAW ENFORCEMENT

            TREE DOWN ON HWY. 155.

&&

13
Local storm report, Dec 19, 11:39 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1139 PM CST WED DEC 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     TSTM WND DMG     GLADEWATER              32.54N 94.95W
12/19/2012                   GREGG              TX   LAW ENFORCEMENT

            TREES DOWN AND DEBRIS ON HWY. 80.

&&

13
Local storm report, Dec 19, 11:45 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1145 PM CST WED DEC 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     TSTM WND DMG     IDABEL                  33.90N 94.82W
12/19/2012                   MCCURTAIN          OK   LAW ENFORCEMENT

            SEVERAL TREES AND POWERLINES DOWNED BLOCKING ROADS ACROSS
            THE SOUTHERN HALF OF THE COUNTY NEAR THE RED RIVER.

&&

MBERRY
Local storm report, Dec 19, 11:48 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1148 PM CST WED DEC 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     TSTM WND DMG     DAINGERFIELD            33.03N 94.72W
12/19/2012                   MORRIS             TX   LAW ENFORCEMENT

            SEVERAL TREES DOWNED ACROSS THE ENTIRE COUNTY. POWER
            LINES DOWNED AS WELL.

&&

13
Local storm report, Dec 19, 11:57 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1157 PM CST WED DEC 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     TSTM WND DMG     DE QUEEN                34.04N 94.34W
12/19/2012                   SEVIER             AR   911 CALL CENTER

            TREES AND POWER LINES DOWN COUNTY WIDE.

&&

ASTEVENS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 11:04 PM CSTSevere Thunderstorm WarningSHVHempstead, Howard, Little River, Miller, Sevier56 min
Dec 19, 11:29 PM CSTSevere Thunderstorm WarningSHVMiller61 min
Dec 20, 12:22 AM CSTSevere Thunderstorm WarningSHVColumbia, Lafayette, Miller53 min
Dec 20, 1:12 AM CSTSevere Thunderstorm WarningSHVColumbia, Union63 min
Dec 20, 2:04 AM CSTSevere Thunderstorm WarningSHVUnion56 min
Dec 20, 10:39 AM CSTWind AdvisorySHVColumbia, Hempstead, Howard, Lafayette, Little River, Miller and 3 more5 hr
Dec 19, 10:12 PM CSTSevere Thunderstorm WarningSHVBowie, Red River63 min
Dec 19, 10:29 PM CSTSevere Thunderstorm WarningSHVCamp, Franklin, Morris, Smith, Titus, Upshur and 1 more61 min
Dec 19, 11:32 PM CSTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Panola, Rusk, Smith58 min
Dec 20, 12:29 AM CSTSevere Thunderstorm WarningSHVAngelina, Cherokee, Nacogdoches, Panola, Rusk, San Augustine and 1 more61 min
Dec 20, 1:51 AM CSTSevere Thunderstorm WarningSHVAngelina, Sabine, San Augustine, Shelby54 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2012Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.